MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS ART ISRT TRL SZ 7-8 10MM RT; PROSTH,KNEE,PATFEMTIB,SEMCONSTR,CEMNT,POL/METL/POL

SMITH & NEPHEW, INC. JRNY II BCS ART ISRT TRL SZ 7-8 10MM RT; PROSTH,KNEE,PATFEMTIB,SEMCONSTR,CEMNT,POL/METL/POL
Model Number 74035272
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the instrument was found broken.This was found during set up / inspection.No surgery or patient involvement.
 
Additional Manufacturer Narrative
Results of investigation: the associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device is broken, rendering the device inoperable.The device was manufactured in 2013 and shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.

Brand Name
JRNY II BCS ART ISRT TRL SZ 7-8 10MM RT
Common Device Name
PROSTH,KNEE,PATFEMTIB,SEMCONSTR,CEMNT,POL/METL/POL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10618910
Report Number1020279-2020-05089
Device Sequence Number11414068
Product Code JWH
UDI-Device Identifier00885556157831
UDI-Public00885556157831
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74035272
Device Catalogue Number74035272
Device Lot Number13KAP7199
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2020
Initial Date Received by Manufacturer 09/04/2020
Supplement Date Received by Manufacturer11/06/2020
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1